MAUDE Adverse Event Report: CARDINAL HEALTH, INC. SALEM SUMP; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

CARDINAL HEALTH, INC. SALEM SUMP; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number 8888266130
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion the results will be forwarded.
 
Event or Problem Description
The customer reported the patient arrived at medical surgery unit with ng [naso-gastric tube] capped with ventilation cap from ed [emergency department].Rn [registered nurse] went to remove vent cap/plug to hook patient up to suction, and ng plug was stuck and would not come out.Both sides inserted were stuck (blue and white) the blue plug was in the blue tube, and the white plug was in the clear main port.Rn tried to remove, and the blue end snapped and broke in the tube.Second rn attempted to remove and could not.Manager brought in and they tried to remove with kelly clamp and were unsuccessful.They cut the tubing below both caps to still utilize the product, so they didn't have to remove the item from the patient and replace.The patient did state if the product was removed, she did not want it placed back again because the insertion is not comfortable to her.Outweighed the risk vs benefits and found no risk in cutting the tubing below the stuck caps.They were able to re-hook up suction and recap the blue port with a new vent cap after removing the stuck caps.Suction was successfully restarted, and patient care was back to normal.This product is failing and is not user friendly.Unfortunately, the packaging and device were discarded.Original intended procedure: the registered nurse was going to un-hook the caps to re-hook patient up to suction in the room.Rn was unable to remove the vent cap plugs.Other therapies used on the patient at the time of the event that may have caused or contributed to the event: omnipaque 350 mg/ml oral solution 200 ml dose given 2-3 hours before finding the nasogastric (ng) tube stuck and clamped and unable to remove.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed as no lot information was provided within the complaint.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.There were no samples returned for evaluation; therefore, the affected device could not be evaluated to confirm the reported failure mode.As such, a root cause could not be determined at this time.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
SALEM SUMP
Common Device Name
TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21586077
Report Number1423537-2025-00127
Device Sequence Number13128365
Product Code FEG
UDI-Device Identifier10884521004719
UDI-Public(01)10884521004719
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888266130
Device Catalogue Number8888266130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale